Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 216, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 3, 2007, 4:58 PM EDT for Adams County, York County, Pennsylvania. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 4:58 PM EDT (20:58 UTC)
- Expired
- Aug 3, 2007, 6:00 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 107 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:00 PM EDT | TSTM WND DMG | New Oxford, PA | 911 CENTER REPORTED TREES DOWN. |
| Aug 3, 5:03 PM EDT | TSTM WND DMG | Hanover, PA | TREES AND POWER LINES DOWN THROUGHOUT TOWN. |
| Aug 3, 5:05 PM EDT | TSTM WND DMG | Hanover, PA | LARGE TREE DOWN. ROOF DAMAGED. |
| Aug 3, 5:20 PM EDT | TSTM WND DMG | Hanover, PA | MEASURED WIND GUST TO 62 MPH AT CLEARFIELD ELEMENTARY SCHOOL. |
| Aug 3, 5:25 PM EDT | TSTM WND DMG | Mcsherrystown, PA | TREES DOWN ON ROUTE 116. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 032059 SVRCTP PAC001-133-032200- /O.NEW.KCTP.SV.W.0216.070803T2058Z-070803T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 458 PM EDT FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA... EAST CENTRAL ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 600 PM EDT * AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HANOVER...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HANOVER AND PARKVILLE AROUND 505 PM EDT... SPRING GROVE AROUND 535 PM EDT... THOMASVILLE AROUND 540 PM EDT... CODORUS AROUND 555 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE ROAD 94. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3990 7711 3975 7711 3978 7681 3995 7684 $$ FORECASTER: DEVOIR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:27 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 3, 4:27 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 427 PM EDT FRI AUG 3 2007 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL CONTINUE ACROSS CENTRAL AND EASTERN PENNSYLVANIA THROUGH THIS EVENING. THIS FRONTAL SYSTEM WILL BECOME NEARLY STATIONARY JUST SOUTH OF THE COMMONWEALTH OVER THE WEEKEND...THEN RETURN NORTHWARD THROUGH THE STATE ON MONDAY AS A WARM FRONT. THIS FRONT WILL WAVER IN THE VICINITY OF PENNSYLVANIA THROUGH LATE NEXT WEEK...WHICH MAY RESULT IN PERIODS OF UNSETTLED WEATHER. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SVR THUNDERSTORM WATCH #560 REMAINS VALID UNTL 10PM ACROSS NCENT PA. PRIMARY THREATS WILL REMAIN DAMAGING WINDS AND HAIL. LATEST MCD SUGGEST ADDITIONAL WATCH BOX IS UNLIKELY. SCT CONVECTION CONTINUES ACROSS NCENT PA ALONG PRE-FRONTAL WIND SHIFT WITH THE MAIN COLD FRONT/DEWPOINT GRADIENT STILL WEST OF LAKE ERIE. MORE ISOLD ACTIVITY CAN BE FOUND FURTHER TO THE SOUTH AND EAST. DESPITE WEAK DEEP LAYER FLOW...MODERATE THERMODYNAMIC PROFILES COMBINED WITH A MOIST BLYR AND STEEP LOW/MID LVL LAPSE RATES WILL CONTINUE TO SUPPORT ISOLD/SCT PULSE-TYPE STORMS THROUGH THIS EVENING. TSTORM COVERAGE SHOULD DECREASE WITH THE LOSS OF DAYTIME HEATING/SUNSET. AS THE FRONT CONTINUES TO MOVE SEWD...LOW POPS LOOK GOOD FOR THE SERN ZONES BTWN 00-06Z. && .SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY NIGHT/... SCT CONVECTION LIKELY TO LAST FOR A TIME TONIGHT ACROSS SERN PA AS COLD FRONT SAGS THRU THE AREA. HAVE DECREASED POPS FROM NW-SE WITH NO MENTION OF PCPN AFT 06Z. SFC HIGH PRESSURE BUILDS IN FOR SAT WITH IMPROVEMENT EXPECTED FROM NW-SE. STILL QUITE WARM...BUT DEWPOINTS WILL DROP OFF A BIT MAKING FOR SLIGHTLY MORE COMFORTABLE CONDITIONS. BLW NORMAL PWATS AND HIGH PRESSURE OVERHEAD WILL SUPPORT A RATHER COOL AND REFRESHING NIGHT SATURDAY INTO SUNDAY MORNING. FOCUS THEN SHIFTS TO POTENTIAL MCS ACTIVITY SUNDAY AS MID-LVL ENERGY RIPPLES EWD ALONG Q-STNRY BNDRY. HAVE MAINTAINED CHC POPS GIVEN THE LOW PREDICTABILITY OF SHORT WAVE DETAILS. && .LONG TERM /MONDAY THROUGH FRIDAY/... HOT/HUMID PATTERN WILL CONTINUE IN THE LONG TERM. MODELS/ENSEMBLES STILL INDICATE NEARLY ZONAL FLOW FROM THE UPPER PLAINS EWD INTO THE NORTHEAST WITH BROAD SUBTROPICAL RIDGING OVER THE SOUTHEAST. GIVEN THIS FLOW REGIME...STORM TRACK WILL BE PRIMARILY ALONG THE SRN EDGE OF THE WESTERLIES OR ALONG MSTR AXIS /ABOVE NORMAL PWAT/ FROM THE NCENT PLAINS EWD INTO SRN NEW ENGLAND/MID-ATLANTIC. STILL HIGH UNCERTAINTY AS TO EXACTLY WHERE THE BNDRY WILL SET UP...SO LOW CHC POPS THRU THE PD STILL LOOK GOOD. DEPENDING UPON LOCATION OF FRONTAL ACTIVITY..SEVERAL PDS OF UNSETTLED WEATHER ARE POSSIBLE. OVERALL...ONLY MADE MINOR TWEAKS TO THE DY4-7 FCAST. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... CONVECTION ALONG AND PRECEDING THE WEAK COLD FRONT MOVING W-E THRU PA THIS AFTN AND EVE TMPRLY LWRG CONDS TO IFR IN TSTMS AND GSTY SFC WNDS. OVRALL VFR SKIES XCP AREAS MVFR VSBYS IN HAZE IN AFTN AND EVE. TSTMS DSPTG LTR IN EVE WITH SKIES CLRNG AND PTCHY FOG FRMG BFR SR ESPCLY VLY LOCNS. VFR CONDS SAT AM XCP IPVG CONDS FAR SRN TIER DURG AM. VFR CONDITIONS AND LIGHT WINDS ARE LIKELY SAT AFTN THRU EARLY SUNDAY AS HIGH PRESSURE PASSES OVER THE STATE. A WARM FRONT WILL LIKELY PUSH INTO THE REGION BY SUNDAY AFTERNOON OR SUNDAY EVENING...ACCOMPANIED BY SCATTERED THUNDERSTORMS WITH LOCALLY REDUCED CIGS/VIS. UNSETTLED WEATHER WILL CONTINUE THROUGH MID WEEK...WITH SCATTERED AFTERNOON AND EVENING CONVECTION...MORE LIKELY IN CENTRAL AND NORTHERN PORTIONS OF THE REGION. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...STEINBUGL SHORT TERM...FITZGERALD/STEINBUGL LONG TERM...STEINBUGL AVIATION...BUDD/RXR
Hazardous weather outlook, Aug 3, 1:03 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 103 PM EDT FRI AUG 3 2007 PAZ004-017>019-024>028-033>036-049>053-056>059-063>066-041715- WARREN-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 103 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT MAY BE NEEDED THIS AFTERNOON AND TONIGHT. PAZ005-006-010>012-037-041-042-045-046-041715- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- 103 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. STEINBUGL
In the hours before
Special weather statement, Aug 3, 2:52 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 252 PM EDT FRI AUG 3 2007 PAZ034-031930- BEDFORD- 252 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEDFORD COUNTY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF BREEZEWOOD...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR EVERETT AT 255 PM AND BREEZEWOOD AROUND 315 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 150 AND 164...AND I-70 BETWEEN MILE MARKERS 147 AND 150. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. FORECASTER: RXR
Special weather statement, Aug 3, 3:09 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 309 PM EDT FRI AUG 3 2007 PAZ010-011-031945- CAMERON-ELK- 309 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ELK AND WEST CENTRAL CAMERON COUNTIES... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES EAST OF JOHNSONBURG...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR ST. MARYS AROUND 320 PM...TRUMAN AROUND 340 PM AND BENEZETTE AROUND 345 PM. FORECASTER: LA CORTE
Special weather statement, Aug 3, 3:11 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 311 PM EDT FRI AUG 3 2007 PAZ006-037-041-031945- NORTHERN LYCOMING-POTTER-TIOGA- 311 PM EDT FRI AUG 3 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LYCOMING... SOUTHEASTERN POTTER AND SOUTHEASTERN TIOGA COUNTIES... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF WEST ELMIRA TO 2 MILES EAST OF WELLSBORO TO 19 MILES SOUTHWEST OF WELLSBORO...MOVING SOUTHEAST AT 30 MPH. THESE STORMS WILL BE NEAR MORRIS AROUND 320 PM...SLATE RUN AROUND 325 PM...OGDENSBURG AROUND 340 PM AND LITTLE PINE STATE PARK AROUND 345 PM. FORECASTER: LA CORTE
Special weather statement, Aug 3, 3:20 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 PM EDT FRI AUG 3 2007 PAZ037-031930- TIOGA- 320 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TIOGA COUNTY... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF MANSFIELD...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE NEAR MILLERTON AROUND 325 PM AND ROSEVILLE AROUND 330 PM. FORECASTER: LA CORTE
Special weather statement, Aug 3, 3:33 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 333 PM EDT FRI AUG 3 2007 PAZ006-032015- POTTER- 333 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POTTER COUNTY... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES SOUTH OF WELLSVILLE...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR COUDERSPORT AROUND 345 PM AND DENTON HILL STATE PARK AROUND 415 PM. FORECASTER: LA CORTE
Special weather statement, Aug 3, 4:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 441 PM EDT FRI AUG 3 2007 PAZ046-051-053-032115- COLUMBIA-MONTOUR-SOUTHERN LYCOMING- 441 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA...NORTHERN MONTOUR AND SOUTHEASTERN LYCOMING COUNTIES... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MONTOURSVILLE...MOVING EAST AT 40 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR LAIRDSVILLE AROUND 450 PM...MILLVILLE AROUND 455 PM...BIGGERTOWN AROUND 500 PM...ORANGEVILLE AROUND 505 PM AND STILLWATER AROUND 510 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 235 AND 242...I-180 BETWEEN MILE MARKERS 10 AND 18. FORECASTER: LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:29 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 46 min |
| Aug 3, 2:42 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 63 min |
| Aug 3, 3:22 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.